|MUSICISTA A MUSICISTA
Jun 9, 2004
Dr. Bob, First of all I would just like to give you a very heartfelt thanks for all that you do. I hope one day to become a physician as caring as you are (I'm currently studying for the MCAT). I have recently just finshed grad. work in music (composition) hence the title of my post. Here's my story- 9 months ago I had a low risk encounter with a woman whom I did not know (oral and kissing) both giving and receiving. A week later I began having a gnawing feeling in my gut and diarrhea - explosive diarrhea, yellow in color and floating (containing yellow mucous and sometimes tinged with pink blood), with a low grade fever, red eyes, gurgling gut, horrible gas, extreme fatigue, lymph nodes in my neck and groin are swollen as well as one large node on my lower back the size of plum cut in half, they are not painful just painfully aparent. shortly after I had an HIV test for a baseline (two weeks past potential exposure - Negative) i continued to have the same symptoms though as time progressed the symptoms would come and go. Stool and Blood Work revealed nothing aparent, liver enzymes were normal, blood count normal. Three months passed potential exposure i had another HIV-1 test which was negative, so of course I woo-hooed with the best of them, but the symptoms are still present, they come and go and I still have this gnawing in my stomach, the fever comes and goes, stool still are covered in mucous sometimes float sometimes not, lymph nodes have not changed still there, large and in charge... I'm going insane at only 27. Do you think my symptoms are at all suggestive of HIV ARS, or is my 90 day Elisa accurate - should I retest, is it warranted? If not HIV what are some options for me to consider, are there any other type of STD's that can cause this kind of illness? Thank you for your response.
| Response from Dr. Frascino
Hello musical future medic,
I agree your exposure would be considered very low risk for HIV transmission. I believe your negative ELISA tests out to 90 days are definitive. Your symptoms are not suggestive of HIV ARS. There are many potential causes for your symptoms, ranging from irritable bowel syndrome all the way to intestinal parasites. Your physician should be able to help sort this out for you. If not, ask for a referral to a gastroenterologist for further evaluation and treatment.
Good luck on the MCAT! I, too, spent time studying music before ultimately delving into medicine. The two careers compliment each other in many ways.
Feel better; stay well; and stay safe.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Aids Hiv And Irregular Periods
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- How Long Does It Take For A Bacterial Vaginosis To Harm You?
- When Is Hpv Most Contagious?
- What's The Best Way To Get Rid Of Herpes Outbreak?
- What Will Happen If You Have Herpes And Don't Get Treatment?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.